MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 2982240
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Nerve Damage (1979); Injury (2348)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with adult spinal deformity; and underwent oblique lumbar interbody fusion at l2-l3-l4.Intra-op, while using the product, it was confirmed from the image that it had accidentally advanced towards the spinal canal and injured the l2 right nerve root.As a result, bleeding occurred from the epidural vein layer.As the trial shape was dull at that time, the doctor considered that there was no problem and continued the operation.Eventually, nerve palsy was noticed after the operation.According to the nurse in the operation room, there was nerve root injury with the trial and stenosis due to hemostatic material placing.Owing to the technical error by the surgeon, a re-operation was performed on the same day.Nerve injury treatment and hemostasis were performed from posterior side and dura was sewn.

Brand Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9688884
Report Number1030489-2020-00161
Device Sequence Number14301054
Product Code MQP
UDI-Device Identifier00885074549804
UDI-Public00885074549804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2982240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;